Hail, Schuyler
- When
- June 5, 1:45 PM CST to 1:47 PM CST
- Where
- Schuyler County, 0.69 mi N of Greentop
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 40.360, -92.570
A few storms produced sub-severe hail, along with isolated hail up to golf ball sized. Isolated flash flooding also occurred due to heavy rain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A few storms produced sub-severe hail, along with isolated hail up to golf ball sized. Isolated flash flooding also occurred due to heavy rain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 5, 1:45 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 245 PM CDT Wed Jun 5 2019 .Discussion... Issued at 245 PM CDT WED JUN 5 2019 A weak boundary has moved into northern Missouri this afternoon. Satellite imagery shows cumulus converging in our northern couple of tiers of counties. As of 19Z, cumulus is becoming congested and taller. Thunderstorms are expected develop in northern Missouri in this convergence zone. There is a strip of marginally supportive shear in this area so there may be some severe storms as well. Regardless, very high CAPE will be supportive of large hail and damaging winds. The hail threat should be mainly with the initial strong updrafts. Damaging winds will become the main threat, either from microbursts, or as storms congeal into a line or two and produce straight-line winds. Storms should generally drift south- southeastward with time as 1) the front moves southward, and 2) any cold pool forces new development south-southeastward. Storms may persist into the evening hours, especially if any cold pool organization can occur and build southward with time. More isolated to scattered thunderstorms are expected tomorrow, mainly across the southern half of the forecast area. Forecast soundings show a very unstable airmass over the region. Again, shear will be weak so we'll be looking at mesoscale driven features to key in on. Storms may linger well into the evening hours, like today, especially if any strong cold pool is established and storms develop on the leading edge of the colder air. For Friday and through the weekend, the upper low that has been sitting over the southwestern US will move eastward and spread rain/storms over the southern Plains and southern Missouri. This may spread into spread into the southern portions of the forecast area Friday. By Saturday, that upper system will have moved far enough way that the chances for precipitation will decrease. Sunday looks dry for most, if not all, of the forecast area. Temperatures will be cooler through the weekend as cooler air settles into the region on the backside of the upper low with a ridge of high pressure nosing into the region. && .Aviation...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1202 PM CDT WED JUN 5 2019 A weak boundary moving into the area may trigger isolated to scattered thunderstorms. These may persist into the evening hours for several hours after sunset depending on how strong/organized any cold pool is from them. Otherwise, expect VFR conditions with light winds through the forecast. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...CDB Aviation...CDB
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 420 AM CDT Wed Jun 5 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-060930- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 420 AM CDT Wed Jun 5 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected to develop across the area this afternoon into the evening. Strong wind gusts and large hail are possible where storms do develop, though coverage will generally be isolated, with the exception of central to eastern Missouri. Heavy rainfall is likely within storms and localized flash flooding is possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Additional heavy rainfall is expected off and on throughout the week, and flash flooding remains a concern through Saturday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 226 PM CDT Wed Jun 5 2019 MOZ006>008-015>017-052015- Schuyler MO-Putnam MO-Grundy MO-Mercer MO-Adair MO-Sullivan MO- 226 PM CDT Wed Jun 5 2019 ...SIGNIFICANT WEATHER ADVISORY FOR ADAIR...NORTHEASTERN GRUNDY... SOUTHERN PUTNAM...SOUTHEASTERN MERCER...SULLIVAN AND SCHUYLER COUNTIES UNTIL 315 PM CDT... At 225 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles northwest of Milan, moving east at 5 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Kirksville, Milan, Unionville, Princeton, Green City, Queen City, Novinger, Greentop, Downing, Greencastle, Brashear, Spickard, Newtown, Pollock, Lucerne, Worthington, Tindall, Livonia, Harris and Osgood. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for north central and northeastern Missouri. LAT...LON 4014 9362 4049 9360 4051 9235 4015 9235 TIME...MOT...LOC 1925Z 269DEG 6KT 4037 9323 PP
The Des Moines radar (KDMX), 181 km away, was scanning. The volume nearest the first event began at 19:45 UTC.
4 hail, 3 flash flood, 2 thunderstorm wind. Local standard time, as filed.
Picture received via Twitter of a Burger King sign destroyed in Kirksville.
Estimated 60 mph winds at this location.
After several inches of rain fell across the region several roads near Laredo was washed out.
Mud and debris covered a segment of road along Road U along the creek, just east of Holden.
Mulitple roads in and near Butler were closed due to flash flooding from heavy rain.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2019Every state in 2019This day in weather historyWarnings in Missouri, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 838707, 838708, 838711, 838713, 838709, 838710, 838701, 838703, 838705.